Changing Steriods

Hi All. I wrote a few months ago asking for advice on stopping Prednisolone and going onto Hydrocortisone as tests showed my adrenal gland wasn't functioning adequately due to long term Steriods. I have GPA. Diagnosed 2005.

Well I did try and I was ok for 2 weeks then developed muscle aches and joint pain which gradually worsened over the next 2 weeks making life miserable and painful. I went back on my previous dose of 5mg Prednisolone a week ago and things are gradually improving thank goodness.

This is just an update but would be interested in knowing if anyone else has experience of this. Best wishes.

2 Replies

oldestnewest
  • I was very bad. 2007/8 in hospital . 4 weeks... I was on prednisone and cyclophosphamide. I was on a very high dose of each of them.. very gradually the doses were lowered... now I am not to bad.... the vascalitus had affected my heart valve...but you learn to live with that.. for months I was bad .. back and to doctors... ear infections and they thought I had flat feet.... all along it was vascalitus...I didn't have one blood test when I had bad feet and a very sore ear....

  • Thanks for replying muppet1234. I guess I was fortunate in that apart from my sinuses and lungs there was no other organ involvement and up until now was in remission with Mychophenolate and Prednisolone. The change over from Prednisolone to hydrocortisone seems to have upset things causing joint and muscle aches and pains. This happened a few years ago when I reduced my Steriods. Back on the pred now so hoping things will improve soon.

    I have 6 week blood tests because of medication. I would have thought you should too if your still on medication. Hope your symptoms have improved. Best wishes

You may also like...